On deformations of F n in compact Lie groups

Tsachik Gelander*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


We study some properties of the varieties of deformations of free groups in compact Lie groups. In particular, we prove a conjecture of Margulis and Soifer about the density of non-virtually free points in such variety, and a conjecture of Goldman on the ergodicity of the action of Aut(F n ) on such variety when n ≥ 3.

Original languageEnglish (US)
Pages (from-to)15-26
Number of pages12
JournalIsrael Journal of Mathematics
Issue number1
StatePublished - Oct 2008

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'On deformations of F n in compact Lie groups'. Together they form a unique fingerprint.

Cite this